| Model Number |
RBYLP0210 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/14/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a gastrointestinal bleed (gi bleed) using a ruby coil lp and non-penumbra microcatheter.During the procedure, a ruby coil lp would not advance at all within its introducer sheath.Therefore, it was removed.The procedure was completed using another coil.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned ruby coil lp revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.Forceful advancement against this resistance likely contributed to the kinks and fracture observed near the pusher assembly mid-joint.Further evaluation revealed the embolization coil was detached from the pusher assembly.This damage was likely due to the pusher assembly fracture; therefore, the ruby coil lp could not be functionally tested.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.